Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Green Bay, WI

January 2, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 2, 2012, 4:03 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 4:03 PM CST (22:03 UTC)
Expired
Jan 3, 2012, 4:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WHUS73 KGRB 022203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST MON JAN 2 2012

...NORTHWEST GALES WILL CONTINUE INTO THE EVENING BEFORE SUBSIDING TONIGHT...

.A STRONG LOW PRESSURE SYSTEM IN EASTERN CANADA WILL CONTINUE TO
PRODUCE STRONG NORTHWEST WINDS ACROSS THE REGION TONIGHT. SOME
GALE FORCE GUSTS UP TO 40 KTS ARE EXPECTED IN WATERS ADJACENT TO
NORTHERN DOOR COUNTY THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE
AFTER MIDNIGHT AS HIGH PRESSURE MOVES INTO THE AREA. 

LMZ522-542-543-030615-
/O.CAN.KGRB.GL.W.0025.000000T0000Z-120103T0000Z/
/O.NEW.KGRB.SC.Y.0001.120102T2203Z-120103T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
403 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS TO 30 KTS WITH CONTINUE TODAY. GALE FORCE 
  GUSTS TO AROUND 40 KTS ARE POSSIBLE...ESPECIALLY NEAR DEATHS 
  DOOR. WINDS WILL EASE TO 15 TO 25 KTS THIS EVENING. 

* WAVES WILL BE AS HIGH AS 5 TO 8 FT THIS AFTERNOON...THEN WILL 
  SUBSIDE TO 2 TO 5 FT TONIGHT. 

* WINDS...NORTHWEST AT 15 TO 25 KTS THROUGH THE EVENING AND EARLY
  TONIGHT. OCCASIONAL GUST TO 30 KTS ARE POSSIBLE.

* WAVES...EXPECT WAVES OF 3 TO 5 FT ON THE LAKE...AND 2 TO 4 FT ON
  THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-541-030400-
/O.EXT.KGRB.GL.W.0025.000000T0000Z-120103T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
403 PM CST MON JAN 2 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

* NORTHWEST WINDS TO 30 KTS WITH CONTINUE TODAY. GALE FORCE GUSTS
  UP TO 40 KTS ARE POSSIBLE. WINDS WILL EASE TO 15 TO 25 KTS LATE
  THIS EVENING.

* WAVES WILL BE AS HIGH AS 4 TO 7 FT THIS AFTERNOON ON THE
  LAKE...AND 3 TO 5 FT ON THE BAY. WAVES THEN WILL SUBSIDE TO 2 TO
  4 FT AFTER MIDNIGHT AS WINDS TAPER OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
258 
WHUS73 KGRB 030335
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CST MON JAN 2 2012

...STRONG NORTHWEST WINDS WILL CONTINUE BEFORE SUBSIDING LAT TONIGHT...

.A STRONG LOW PRESSURE SYSTEM IN EASTERN CANADA WILL CONTINUE TO
PRODUCE STRONG NORTHWEST WINDS ACROSS THE REGION EARLY TONIGHT. A FEW
GALE FORCE GUSTS UP TO 35 KTS ARE POSSIBLE...MAINLY ALONG DEATHS
DOOR. WINDS AND WAVES ARE EXPECTED TO RAPIDLY SUBSIDE AFTER MIDNIGHT AS
HIGH PRESSURE MOVES INTO THE AREA.

LMZ521-541-031000-
/O.CAN.KGRB.GL.W.0025.000000T0000Z-120103T0400Z/
/O.EXA.KGRB.SC.Y.0001.000000T0000Z-120103T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
935 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS 15 TO 25 KTS ARE EXPECTED EARLY TONIGHT. A FEW
  GALE FORCE GUSTS TO AROUND 35 KTS ARE POSSIBLE...ESPECIALLY NEAR
  DEATHS DOOR. WINDS WILL QUICKLY DIMINISH AFTER MIDNIGHT. 

* WAVES...EXPECT WAVES OF 4 TO 7 FT ON THE LAKE AND 3 TO 5 FT ON
  THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-031000-
/O.CON.KGRB.SC.Y.0001.000000T0000Z-120103T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
935 PM CST MON JAN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY...


* WINDS...NORTHWEST AT 15 TO 25 KTS THROUGH EARLY TONIGHT. WINDS
  WILL THEN DIMINISH AFTER MIDNIGHT.

* WAVES...EXPECT WAVES OF 3 TO 5 FT ON THE LAKE...AND 2 TO 4 FT 
  ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 2:21 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 2, 2:21 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CST MON JAN 2 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW CYCLONIC FLOW
CONTINUING UNABATED OVER THE GREAT LAKES THIS AFTERNOON...WHILE HIGH
PRESSURE IS GRADUALLY SHIFTING EAST OVER THE GREAT PLAINS.  PLENTY
OF LOW LEVEL MOISTURE...STEEP LOW LEVEL LAPSE RATES...AND MOISTURE
FLUXES OFF LAKE SUPERIOR ARE CONTRIBUTING TO SCATTERED FLURRIES AND
LIGHT SNOW SHOWERS OUTSIDE OF THE LAKE EFFECT SNOW BELT.  SPEAKING
OF WHICH...1-3SM VISIBILITIES (WITH POCKETS OF LOWER VSBYS) IN SNOW
SHOWERS HAVE BEEN PREVAILING WITHIN THE SNOW BELT FOR MUCH OF THE
DAY.  DRY AIR AS NOTED ON SATELLITE IMAGERY WITH DEWPOINTS SUB-ZERO
HAVE BEEN ERODING THE STREAMERS OVER WESTERN LAKE SUPERIOR AND ARE
STARTING TO APPROACH THE U.P. SHORELINE. WINDS HAVE BEEN THE
BREEZIEST OVER DOOR COUNTY WHERE HAVE SEEN A FEW GUSTS AROUND 39 KTS
AT SISTER BAY AND 35 KTS BY ALGOMA.  WINTER WEATHER AND WIND
HEADLINES ARE THE MAIN FORECAST CONCERN IN THE SHORT TERM.

TONIGHT...SURFACE HIGH PRESSURE OVER THE GREAT PLAINS WILL SHIFT
EAST TO THE WESTERN GREAT LAKES BY MORNING.  AS THE RIDGE AXIS
APPROACHES FROM THE WEST...STRONG MID-LEVEL SUBSIDENCE AND LOW LEVEL
DRY AIR BROUGHT IN BY NORTH WINDS WILL SHUT DOWN THE LAKE EFFECT
PROCESSES OVER WESTERN LAKE SUPERIOR...WHICH WILL CUT OFF THE
MOISTURE TRANSPORT FARTHER SOUTH AND EAST.  AS A RESULT...WILL SEE
CLEARING SKIES THIS EVENING EVEN OVER THE SNOW BELT WHERE LAKE
EFFECT STREAMERS WILL BECOME INCREASINGLY CONFINED TO THE U.P.
BORDER.  WILL LEAVE A SCATTERED MENTION OF SNOW SHOWERS THROUGH
MID-EVENING. WILL WAIT UNTIL THE LAST MINUTE TO DECIDE PULL THE
WINTER STORM WARNING...AS IT DEPENDS ON VISIBILITIES AND THE DEGREE
OF EROSION OF THE LAKE EFFECT BANDS FROM THE DRY AIR.  WIND
HEADLINES ARE ALSO PROBLEMATIC AS ONLY THE TIP OF THE DOOR HAS BEEN
APPROACHING WIND ADVISORY CRITERIA.  WINDS SHOULD ONLY GRADUALLY
SUBSIDE THIS EVENING...SO ALSO THINK MAY BE ABLE TO PULL THE
ADVISORY HEADLINE AT PRESS ISSUANCE.  ANOTHER LAST MINUTE DECISION
ON THAT ONE.  WINDS WILL BE DECOUPLING OVER CENTRAL AND NORTHERN
WISCONSIN AFTER MIDNIGHT.  WITH THE FRESH SNOW PACK...TEMPS SHOULD
PLUMMET LATE TO SOME OF THE COLDEST READINGS OF THE SEASON.  BUT
BECAUSE WINDS WILL BE DECOUPLING...WIND CHILL READINGS WILL ONLY
FALL TO 20 BELOW...WHICH FALLS JUST SHORT OF HEADLINES.

TUESDAY...SURFACE HIGH PRESSURE WILL MOVE EAST OF THE AREA BY MIDDAY
IN RESPONSE TO SHORTWAVE ENERGY TRACKING OVER THE NORTHERN PLAINS
AND NORTHERN MISSISSIPPI VALLEY.  WILL SEE MID AND HIGH CLOUDS MOVE
OVERHEAD DOWNSTREAM OF THE SHORTWAVE...BUT LOW LEVELS ARE WAY TO DRY
FOR PRECIP.  AFTER A COLD START TO THE DAY...HIGH TEMPS WILL REBOUND
TO THE MID TEENS TO LOW 20S.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. NEXT SYSTEM TO
AFFECT THE FORECAST AREA TOWARD TUESDAY NIGHT MAKING LANDFALL ON
THE NORTHWEST US COAST TODAY. TREND OF THE LAST FEW MODEL RUNS
WITH THIS SYSTEM HAVE BEEN DRY DUE TO LIMITED MOISTURE WHILE
WORKING OVER THE ROCKIES...AND MOVING AT GOOD CLIP IN THE FAST
NORTHWEST FLOW. THIS FAIRLY DEEP SHARP WAVE TROUGH WITH SURFACE
TROUGH REFLECTION HAS A NICE PERIOD OF WAA TUESDAY NIGHT...BUT
AVAILABLE LIFT AND MOISTURE WILL MAINLY SERVE TO SATURATE THE AIR
MASS...AND THE BEST SNOW GROWTH REGION PASSES QUICKLY OVER. DUE TO
CONSISTENT MODEL TO MODEL GUIDANCE OF NO MEASUREABLE QPF...WILL
LOWER POPS BUT KEEP A NON MEASURABLE PCPN MENTION GOING.

FOR THE REMAINDER OF THE WORK WEEK...THE WESTERN STATES UPPER
RIDGE FLATTENS WHILE A SYSTEM PASSES OVER SOUTHERN CANADA. A
PERIOD OF WAA WILL RAISE TEMPS ABOVE NORMAL LEVELS THIS WEEK UNTIL
A COLD FRONT DROPS OVER LATE IN THE WEEK FOR A RETURN TO MORE
NORMAL TEMPERATURES. NORTHWEST FLOW PROVIDES A MINOR LES SNOW
CHANCE FOR THE FAR NORTH CENTRAL WISCONSIN FRIDAY NIGHT INTO
SATURDAY.

ANOTHER NORTHERN STREAM SHORT WAVE TROUGH WITH FRONTAL SYSTEM
BRUSHES THE NORTHERN GREAT LAKES REGION TOWARD MONDAY...OTHERWISE
THE MEDIUM RANGE MODELS INDICATE NO SIGNIFICANT SYSTEMS TO AFFECT
THE AREA THROUGH EARLY NEXT WEEK.
&&

.AVIATION...ONGOING LAKE EFFECT SNOW SHOWERS WILL BE DIMINISHING
THIS AFTERNOON...WHICH WILL RESULT IN IMPROVING CONDITIONS AT RHI.
STILL WILL HAVE A COUPLE HOURS OF POSSIBLE MVFR CIGS/VSBYS IN SNOW
SHOWERS THOUGH.  OTHERWISE...THE REST OF THE TAF SITES WILL DEAL
WITH SCT/BKN LOW END VFR CIGS WITH A FEW FLURRIES FOR THE REST OF
THE AFTERNOON.  DRY AIR FROM CANADA WILL WORK ACROSS THE REGION LATE
THIS AFTERNOON THROUGH THE EVENING...THAT WILL LEAD TO CLEARING
CONDITIONS AND DIMINISHING WIND SPEEDS.  WILL HAVE INCREASING MID
AND HIGH CLOUDS TOMORROW MORNING...BUT VFR CONDITIONS WILL PREVAIL
FROM EARLY THIS EVENING ONWARD.

MPC
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, Jan 2, 2:58 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CST MON JAN 2 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
258 PM CST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS WILL CREATE BLOWING AND DRIFTING OF SNOW OVER
THE SNOW BELT OF NORTH-CENTRAL WISCONSIN AND MAY CREATE HAZARDOUS
CONDITIONS ON AREA ROADWAYS THROUGH THIS EVENING.

NORTHWEST WINDS WILL GUST UP TO 40 MPH ACROSS DOOR COUNTY THROUGH
THIS EVENING. ISOLATED GUSTS MAY APPROACH 45 MPH OVER THE NORTHERN
TIP OF THE COUNTY.

WIND CHILL READINGS WILL APPROACH 20 BELOW ZERO OVER NORTH CENTRAL
AND FAR NORTHEAST WISCONSIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL TOTALS AND MEASURED
PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-032100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
258 PM CST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHWEST GALES AND HIGH WAVES WILL CONTINUE THROUGH LATE THIS
EVENING OVER THE WATERS ADJACENT TO THE DOOR PENINSULA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/TDH

In the hours before

Special weather statement, Jan 2, 2:29 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CST MON JAN 2 2012

WIZ005-010>012-018-019-022230-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
229 PM CST MON JAN 2 2012

...AREAS OF BLOWING SNOW TO LINGER THIS AFTERNOON OVER
NORTH CENTRAL WISCONSIN...

SNOW SHOWERS ARE EXPECTED TO GRADUALLY DIMINISH OVER NORTH
CENTRAL WISCONSIN THIS AFTERNOON WITH LITTLE ADDITIONAL
ACCUMULATION EXPECTED. HOWEVER BLUSTERY NORTHWEST WINDS WILL
CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW IN OPEN
RURAL AREAS ACROSS NORTH CENTRAL WISCONSIN FOR THE REMAINDER OF
THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH THROUGH THE
EVENING HOURS.

MOTORISTS SHOULD CONTINUE TO BE AWARE OF SLIPPERY DRIVING
CONDITIONS THROUGH THIS EVENING ALONG WITH BRIEFLY REDUCED
VISIBILITIES DUE TO THE BLOWING SNOW.

MPC/TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:00 PM CSTWinter Weather AdvisoryGRBFlorence, Forest, Oneida13 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.